Alert archive / New York / Flash Flood Warnings in 2009
Flash Flood Warning 28, NWS Albany, NY
NWS Albany, NY issued this flash flood warning at Aug 11, 2009, 2:28 AM EDT for Hamilton County, New York. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2009, 2:28 AM EDT (06:28 UTC)
- Expired
- Aug 11, 2009, 6:45 AM EDT
- In force
- 4 hr
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Flood severity
- None
County Hamilton County, NY
The radar
The Ft Drum radar (KTYX), 83 km from the middle of the area, began a volume at 06:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 6.5 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2978 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 801 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 8.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KALY 110628 FFWALY NYC041-111030- /O.NEW.KALY.FF.W.0028.090811T0628Z-090811T1030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ALBANY NY 228 AM EDT TUE AUG 11 2009 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL HAMILTON COUNTY IN EASTERN NEW YORK... * UNTIL 630 AM EDT * AT 226 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A CLUSTER OF THUNDERSTORMS OVER THE WARNED AREA. BETWEEN 2 AND 4 INCHES OF RAIN HAS BEEN ESTIMATED BY RADAR OVER THE AREA IN THE LAST 3 HOURS...AND AN ADDITIONAL QUARTER INCH TO INCH OF RAIN IS POSSIBLE BEFORE ENDING BETWEEN 3 AM AND 4 AM. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO INLET... GOLDEN BEACH CAMPGROUND...EIGHTH LAKE CAMPGROUND AND RAQUETTE LAKE PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR CREEKS. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV. && LAT...LON 4381 7482 4382 7440 4366 7438 4363 7480 $$ NAS
1 follow-up statement
000 WGUS51 KALY 110929 FFWALY NYC041-111045- /O.EXT.KALY.FF.W.0028.000000T0000Z-090811T1045Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ALBANY NY 529 AM EDT TUE AUG 11 2009 THE NATIONAL WEATHER SERVICE IN ALBANY HAS EXTENDED THE * FLASH FLOOD WARNING FOR... CENTRAL HAMILTON COUNTY IN EASTERN NEW YORK... * UNTIL 645 AM EDT * AT 524 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS HAD MOVED OUT OF THE AREA. RADAR ESTIMATES 2 TO 4 INCHES OF RAIN FELL BETWEEN MIDNIGHT AND 3 AM. CREEKS AND SMALL STREAMS COULD REMAIN AT DANGEROUSLY HIGH LEVELS THROUGH 645 AM...AS THE WATER LEVELS CONTINUE TO GRADUALLY RECEDE. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO INLET... GOLDEN BEACH CAMPGROUND...EIGHTH LAKE CAMPGROUND...BROWN TRACT POND CAMPGROUND AND RAQUETTE LAKE PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR CREEKS. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV. && LAT...LON 4381 7482 4382 7440 4366 7438 4363 7480 $$ NAS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 10:16 PM EDT, 4 hours 12 minutes earlier.
Area forecast discussion, Aug 10, 10:16 PM EDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 1016 PM EDT MON AUG 10 2009 .SYNOPSIS... A WARM AND HUMID AIR MASS WILL REMAIN OVER THE REGION THROUGH TUESDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND EARLY THIS EVENING...BEFORE A COLD FRONT CROSSES THE AREA ON TUESDAY. IN THE WAKE OF THE COLD FRONT...DRIER WEATHER IS EXPECTED WEDNESDAY AND THURSDAY. && .NEAR TERM /THROUGH TONIGHT/... SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED...AND BASED ON RADAR AND SATELLITE TRENDS...ADJUSTMENTS TO THE COVERAGE OF SCATTERED SHOWERS AND STORMS WILL BE MADE. SEEMS THE SCATTERED SHOWERS AND STORMS ARE WEAKENING AND DECREASING IN COVERAGE. STILL...ALL AREAS COULD SEE A SCATTERED SHOWER OR STORM OVERNIGHT WITH THE MOISTURE AND MARGINAL INSTABILITY THAT WILL REMAIN. PREVIOUS AFD BELOW... AS OF 930...CLUSTER OF THUNDERSTORMS MOVING ACROSS SOUTHERN PART OF FORECAST AREA. WE HAVE HAD REPORTS OF SEVERE WEATHER IN ULSTER AND DUTCHESS COUNTIES. SOME MINOR STREET FLOODING WAS ALSO REPORTED IN ULSTER COUNTY. A SECOND CLUSTER OF STORMS NOW MOVING THROUGH CENTRAL NEW YORK. THIS CLUSTER ALSO MAY IMPACT SOUTHERN PART OF FORECAST AREA. STORMS SEEM TO HAVE BEEN INSTIGATED BY WAK TROUGH THAT EXTENDS FROM MONTREAL TO BUF TO INDIANAPOLIS. BEHIND TROUGH DEWPOINTS DROP OFF INTO THE 60S. TROUGH EXPECTED TO PASS THROUGH TONIGHT WITH LULL UNTIL TOMORROW AFTERNOON WHEN WEAK COLD FRONT PUSHES THROUGH. AS OF 330 PM...THUNDERSTORMS HAD DEVELOPED ALONG LAKE BREEZE BOUNDARIES BETWEEN LAKES ERIE AND ONTARIO. MID-LEVEL CAP FORECAST TO ERODE FROM WEST TO EAST THIS EVENING SO AS STORMS GET GOING THIS AFTERNOON OVER WESTERN NY...THEY SHOULD PROGRESS FROM WEST NORTHWEST TO EAST SOUTHEAST ACROSS CENTRAL NEW YORK TOWARDS MID HUDSON VALLEY. COLD FRONT APPEARS TO PUSH THROUGH IN TWO PARTS. THE FIRST PUSH WILL BE FORCING FOR THUNDERSTORMS THIS EVENING. SECOND PUSH OF COOLER AIR WILL BE FORCING FOR THUNDERSTORMS ON TUESDAY. 250 MB JET AXIS WELL NORTH OF AREA TODAY SO JET DYNAMICS ARE LACKING. RUC ANAL SHOWS SBCAPES AROUND 2000 J/KG SO PLENTY OF INSTABILITY AROUND THIS AFTERNOON FOR THUNDERSTORMS TO WORK WITH. SOME SEVERE WINDS ARE POSSIBLE WITH LOCALLY HEAVY RAINFALL...AS PWATS ARE AROUND 1.75. THE DEEP SHEAR IS 30-40 KTS WITH UNIDIRECTIONAL W/NW FLOW ABOVE THE BOUNDARY LAYER. AGAIN...THE BEST ORGANIZED CONVECTIVE LINE/CLUSTER LOOKS TO BE POTENTIALLY EVE/OVERNIGHT PERIOD. SBCAPE DIMINISHES SUBSTANTIALLY TOWARD DAWN BEFORE INCREASING AGAIN AFTER SUNRISE TOMORROW. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... FOR TUESDAY...AREAS SOUTH AND EAST OF ALBANY ARE IN A SLIGHT RISK FOR SEVERE WEATHER. AREAS THAT SEE SUNSHINE TOMORROW WILL SEE SBCAPES RISE INTO THE 2000 J/KG RANGE AGAIN AHEAD OF FRONT. ISOLATED SEVERE POSSIBLE AGAIN SOUTH AND EAST OF KALB WITH WINDS THE PRIMARY THREAT. TOMORROW...WE ARE IN FAVORABLE RIGHT ENTRANCE REGION OF 250 MB JET SO DYNAMICS FAVOR BETTER CHANCE FOR SEVERE WX. BY WEDNESDAY THE FRONT HAS MOVED SOUTH OF AREA BUT COOL UPPER TROUGH LINGERS. SOME AFTERNOON SHOWERS POSSIBLE OVER HIGHER TERRAIN ON WEDNESDAY. SHORT TERM FORECAST TEMPS GENERALLY SIDED ON THE LOWER END OF MOS FOR HIGHS AND THE UPPER END OF MOS FOR LOWS AS DIURNAL RANGE TYPICALLY SMALLER IN HUMID AIRMASS. && .LONG TERM /THURSDAY THROUGH MONDAY/... THIS WILL BE A PRETTY DRY STRETCH WITH HIGH PRESSURE OVER US SANDWICHED BETWEEN TWO STATIONARY FRONTS. THE BEST CHANCE FOR ANY PRECIPITATION WILL BE ON SUNDAY AS A WEAK WAVE OF LOW PRESSURE MOVES OFF CAPE HATTERAS. ADDITIONALLY...THE GFS DEVELOPS A WEAK SURFACE AND MID-LEVEL TROF ACROSS THE OHIO VALLEY TO VIRGINIA...AND ATTEMPTS TO LIFT MEASURABLE PRECIP INTO OUR SOUTHERN ZONES. THE SENTIMENTS OF THIS SCENARIO ARE NOT SHARED BY THE ECMWF...WHICH DEPICTS AN ABSENCE OF THIS TROF. GIVEN THIS KIND OF UNCERTAINTY...HAVE CHOSEN TO GO WITH THE HPC SOLUTION ON POPS WITH SOME DAMPING BACK OF SOME AREAS SOME PERIODS FROM SLGT CHC TO NO PRECIP. PLENTIFUL SUNSHINE WILL HELP LIFT DAYTIME HIGH TEMPERATURES TO SOME OF THE WARMEST OF THE SEASON. THE HPC VALUES LOOK TO WORK QUITE WELL. READINGS IN THE 80S...SLIGHTLY COOLER IN THE HIGH PEAKS... WILL AVERAGE AROUND 5 DEGREES ABOVE NORMAL. 12Z MEX HIGHS...WHICH GIVE 88 FOR A HIGH AT ALBANY ON FRIDAY AND SATURDAY MAY BE A BIT OVERDONE...BUT ARE CLOSE TO WHAT WE HAVE. OVERNIGHT LOWS PRIMARILY FROM THE UPPER 50S TO MID 60S ALSO AVERAGE AROUND 5 DEGREES BELOW NORMAL. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... SHOWERS AND THUNDERSTORMS COMING IN FROM CENTRAL NEW YORK WERE FALLING APART AS DAYTIME HEATING HAD BEEN LOST UNDER A WIDE CANOPY OF BLOW OFF AC AND CI SINCE MID-AFTERNOON...AS DEPICTED BY SATELLITE IMAGERY. ANY REMNANT SHOWERS ARE COVERED WITH VCSH AT BOTH GFL AND ALB THIS EVENING...WHEREAS AT POU...INSTABILITY IS STILL HIGH ENOUGH THAT ACTIVITY MOVING IN FROM BINGHAMTONS AREA MIGHT PERSIST. THUS...HANDLED THEIR SITUATION WITH VCTS AND A 00-03 TEMPO GROUP FOR SHOWERS AND MVFR. MORE SHOWERS MOVING IN OFF LAKE ONTARIO WITH A RATHER DIFFUSE COLD FRONT ARE ALSO UNLIKELY TO HOLD UP DUE TO INCREASING STABILITY. THUS HAVE HANDLED THE REMAINDER OF THE OVERNIGHT WITH VCSH AS WELL... WHICH WILL LIKELY BE MVFR MAINLY FOR FOG...AT POU MAYBE FOR CIG AS WELL. A RETURN TO VFR BY 12-14Z ON TUESDAY...BUT LOW-LEVEL COLD POOLING IS SUGGESTING WE MAY SQUEEZE OUT SOME AFTERNOON SPRINKLES AT GFL...HANDLED AGAIN WITH VCSH. OUTLOOK... TUE NGT...VFR/MVFR/LOCALLY IFR FOG...NO SIG WX. WED-WED NGT...VFR...XCP MVFR/IFR AM FOG POSSIBLE. NO SIG WX. THU-SAT...MAINLY VFR...NO WX. && .FIRE WEATHER... AFTERNOON SHOWERS AND THUNDERSTORMS ARE EXPECTED TONIGHT AND TUESDAY BEFORE A COLD FRONT CROSSES THE AREA ON TUESDAY. IN THE WAKE OF THE COLD FRONT...DRIER WEATHER IS EXPECTED FOR THE MIDDLE OF THE WEEK. MINIMUM RELATIVE HUMIDITY VALUES TODAY WILL INCREASE TO NEAR 100 PERCENT TONIGHT. RH VALUES WILL DROP TO AROUND 55 TO 70 PERCENT TUESDAY AFTERNOON. RH VALUES WILL RISE TO 90-100 PERCENT AGAIN BY WEDNESDAY MORNING. WINDS TONIGHT WILL BE WEST AND WEAKEN TO LESS THAN 10 MPH...AND BE 10 MPH OR LESS FROM THE WEST TO NORTHWEST ON TUESDAY AND WEDNESDAY. && .HYDROLOGY... A WARM AND HUMID AIR MASS WILL BE OVER THE HYDRO SERVICE AREA /HSA/ THROUGH TUESDAY. PRECIPITABLE WATER VALUES WILL GENERALLY BE IN THE 1.5-2.0 RANGE. SCATTERED STRONG TO POTENTIALLY SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE TODAY INTO TUESDAY. SOME LOCALLY HEAVY DOWNPOURS WILL BE POSSIBLE. THE STORMS SHOULD MOVE QUICKLY...BUT A QUICK INCH OR SO OF RAIN MAY BE POSSIBLE IN AN HOUR. LOCALIZED HEAVY RAINFALL WILL STILL BE POSSIBLE...AND IT WILL CAUSE SHARP RISES ON CREEKS AND SMALLER RIVERS...AND MINOR FLOODING OF ROADS AND POOR DRAINAGE AREAS. WE ARE NOT EXPECTING ANY FLOOD PROBLEMS ON THE MAIN STEM RIVERS DUE TO THE FAIRLY DRY CONDITIONS OVER THE PAST WEEK...AS RIVERS ARE AT NEAR NORMAL LEVELS IN THE ALBANY HSA FOR EARLY TO MID AUGUST. AN APPROACHING COLD FRONT IS LIKELY TO SET OFF MORE SHOWERS AND THUNDERSTORMS...AS IT MOVES ACROSS THE AREA TUESDAY AFTERNOON. DRIER CONDITIONS ARE EXPECTED FOR THE MIDDLE OF THE WEEK INTO THE WEEKEND ...AS HIGH PRESSURE BUILDS IN. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && NEAR TERM...WRS/NAS
Hazardous weather outlook, Aug 10, 10:05 PM EDT, 4 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 1005 PM EDT MON AUG 10 2009 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-111100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 1005 PM EDT MON AUG 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. AN ISOLATED THUNDERSTORM IS POSSIBLE THROUGH THE EARLY MORNING HOURS. ANY THUNDERSTORM THAT DEVELOPS IS NOT EXPECTED TO BE SEVERE. STORMS WILL MOVE SOUTHEAST AT 25 MPH. THE MAIN THREAT FROM ANY STORM WILL BE FREQUENT LIGHTNING AND BRIEF DOWNPOUR. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A CONTINUED CHANCE FOR THUNDERSTORMS ON TUESDAY. ON TUESDAY...SOME THUNDERSTORMS COULD BE SEVERE...MAINLY SOUTH AND EAST OF ALBANY NEW YORK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OKEEFE
In the hours before
Special weather statement, Aug 10, 8:38 PM EDT, 5 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 838 PM EDT MON AUG 10 2009 NYZ064>066-110115- EASTERN ULSTER NY-WESTERN DUTCHESS NY-EASTERN DUTCHESS NY- 838 PM EDT MON AUG 10 2009 ...STRONG THUNDERSTORMS IN NORTHERN DUTCHESS COUNTY IN EAST CENTRAL NEW YORK... THIS INCLUDES THE CITIES OF...RHINEBECK...POUGHKEEPSIE... EAST CENTRAL ULSTER COUNTY IN EAST CENTRAL NEW YORK... THIS INCLUDES THE CITY OF KINGSTON... AT 836 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 50 MPH... FREQUENT LIGHTNING...AND HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM RED HOOK TO STAATSBURG TO HYDE PARK...OR ALONG A LINE EXTENDING FROM RHINEBECK TO 6 MILES NORTH OF POUGHKEEPSIE... AND MOVING EAST AT 30 MPH. THUNDERSTORMS WILL BE NEAR... PLEASANT VALLEY BY 845 PM EDT STANFORDVILLE BY 855 PM EDT PINE PLAINS AND MILLBROOK BY 900 PM EDT DOVER PLAINS BY 910 PM EDT WINGDALE AND AMENIA BY 915 PM EDT THESE STORMS WILL PRODUCE AROUND ONE HALF INCH OF RAINFALL IN A SHORT AMOUNT OF TIME. THIS WILL RESULT IN PONDING OF WATER ON ROADS AND OTHER POOR DRAINAGE LOCATIONS. SNYDER/JPV
Local storm report, Aug 10, 8:59 PM EDT, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
859 PM EDT MON AUG 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0821 PM TSTM WND DMG PLATTEKILL 41.62N 74.08W
08/10/2009 ULSTER NY LAW ENFORCEMENT
TREES DOWN.
0832 PM TSTM WND DMG MARLBORO 41.60N 73.97W
08/10/2009 ULSTER NY LAW ENFORCEMENT
TREES DOWN.
&&
ROKEEFELocal storm report, Aug 10, 9:30 PM EDT, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
930 PM EDT MON AUG 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM TSTM WND DMG EAST FISHKILL 41.55N 73.80W
08/10/2009 DUTCHESS NY LAW ENFORCEMENT
TREES DOWN.
0848 PM NON-TSTM WND DMG NNE PLEASANT VALLEY 41.75N 73.82W
08/10/2009 DUTCHESS NY LAW ENFORCEMENT
TREES DOWN.
0907 PM TSTM WND DMG DOVER PLAINS 41.75N 73.58W
08/10/2009 DUTCHESS NY LAW ENFORCEMENT
TREES DOWN.
&&
ROKEEFELocal storm report, Aug 10, 9:46 PM EDT, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBANY NY
946 PM EDT MON AUG 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 PM TSTM WND DMG NNE PLEASANT VALLEY 41.75N 73.82W
08/10/2009 DUTCHESS NY LAW ENFORCEMENT
TREES DOWN.
&&
ROKEEFELocal storm report, Aug 10, 10:05 PM EDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBANY NY
1005 PM EDT MON AUG 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0821 PM TSTM WND DMG PLATTEKILL 41.62N 74.08W
08/10/2009 ULSTER NY LAW ENFORCEMENT
TREES DOWN.
0832 PM TSTM WND DMG MARLBORO 41.60N 73.97W
08/10/2009 ULSTER NY LAW ENFORCEMENT
TREES DOWN.
0840 PM TSTM WND DMG EAST FISHKILL 41.55N 73.80W
08/10/2009 DUTCHESS NY LAW ENFORCEMENT
TREES DOWN.
0848 PM TSTM WND DMG NNE PLEASANT VALLEY 41.75N 73.82W
08/10/2009 DUTCHESS NY LAW ENFORCEMENT
TREES DOWN.
0907 PM TSTM WND DMG DOVER PLAINS 41.75N 73.58W
08/10/2009 DUTCHESS NY LAW ENFORCEMENT
TREES DOWN.
&&
ROKEEFEThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 8:10 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess, Ulster | 36 min |
| Aug 10, 8:31 PM EDT | Areal Flood Advisory | ALY | Dutchess | 3 hr |
| Aug 10, 9:06 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 42 min |
| Aug 11, 12:33 AM EDT | Areal Flood Advisory | ALY | Hamilton, Herkimer | 6 hr |
Nearby
Flash Flood Warnings in New York, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.